MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 4600 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 4600 CHEMISTRY SYSTEM; CHEMISTRY ANALYZER
Model Number 6802445
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
On (b)(6) 2022, a customer reported that when their vitros 4600 chemistry system was running a sample in position 1, it would then go to position 5 for reflex dilution.In the observed case, no tube was in position 5.The investigation determined that the assignable cause of the event was user error.The investigation established that the saha_reflex_pos setting had been changed on 01 december 2022 by an unknown person.The saha_reflex_pos setting was reset and optimized by an ortho field engineer (fe) and once corrected, acceptable instrument performance was demonstrated to the customer.The customer was satisfied with the ortho fe actions performed and will monitor the instrument performance over the coming days and inform ortho of any further incidents if observed.
 
Event or Problem Description
On (b)(6) 2022, a customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report that their vitros 4600 chemistry system was running a sample in position 1, it would then go to position 5 for reflex dilution.In the observed case, no tube was in position 5.Biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The customer identified the discrepancy, and no erroneous results were knowingly reported from the laboratory.The customer and ortho have not been made aware of any allegations of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number: (b)(4).

Brand Name
VITROS 4600 CHEMISTRY SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
microtyping systems
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key16097693
Report Number0001319681-2023-00001
Device Sequence Number15157718
Product Code JJE
UDI-Device Identifier10758750012343
UDI-Public10758750012343
Combination Product (Y/N)N
Initial Reporter CountryCI
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/04/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number6802445
Device Catalogue Number6802445
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2022
Initial Report FDA Received Date01/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2013
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown